Alert archive / Arkansas / Flash Flood Warnings in 2001
Flash Flood Warning 10, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Feb 16, 2001, 6:04 AM CST for 4 counties in Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2001, 6:04 AM CST (12:04 UTC)
- Expired
- Feb 16, 2001, 9:00 AM CST
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
Counties Faulkner County, AR, Hot Spring County, AR, Pulaski County, AR, Saline County, AR
The radar
The Little Rock radar (KLZK), 31 km from the middle of the area, began a volume at 12:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 0.1 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 439 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- -96 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 161205 FFWLIT ARC045-059-119-125-161500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 604 AM CST FRI FEB 16 2001 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * FLASH FLOOD WARNING FOR... SALINE COUNTY IN CENTRAL ARKANSAS FAULKNER COUNTY IN CENTRAL ARKANSAS PULASKI COUNTY IN CENTRAL ARKANSAS HOT SPRING COUNTY IN SOUTHWEST ARKANSAS * UNTIL 900 AM CST * AT 600 AM...DOPPLER WEATHER RADAR SHOWED RAIN INTENSITIES INCREASING FROM WESTERN INTO CENTRAL ARKANSAS...WITH THUNDERSHOWERS BECOMING MORE NUMEROUS. RAINFALL RATES ARE EXPECTED TO INCREASE TO ONE HALF TO ONE INCH PER HOUR IN THE WARNING AREA...WITH FLASH FLOODING LIKELY TO OCCUR. DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD THE WATER DEPTH MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF MOVING WATER TO CARRY A CAR DOWNSTREAM. REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. $$ 46
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Feb 16, 3:10 AM CST, 2 hours 54 minutes earlier.
Area forecast discussion, Feb 16, 3:10 AM CST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 310 AM CST FRI FEB 16 2001 COLD AIR MAY SNEAK INTO NORTH AND WEST ZONES EARLY TODAY...SO FORECAST WILL INCLUDE POSSIBILITY OF FREEZING RAIN/SLEET BEFORE IT WARMS ENOUGH FOR RAIN LATER IN THE MORNING. SOUTHEAST SECTIONS WILL KEEP THE POTENTIAL FOR HEAVY RAINS STILL AS THE LOW WILL MOVE CLOSER TO THAT AREA. FLASH FLOOD WATCH FOR CENTRAL AND SOUTH ZONES TODAY. THERE WILL BE ENOUGH INSTABILITY TO INCLUDE SOME THUNDER WITH THE LIKELY RAIN. TEMPEATURES WILL BE TRICKY...SINCE THEY WILL DROPPING DURING THE DAY. DRY FORECAST FROM SUNDAY ON...WITH MOISTURE RETURNING FOR THE MIDDLE OF NEXT WEEK. 32 .LIT...FLASH VFLOOD WATCH TODAY ZONES 32>34..39..41>47..52>57..62>69.
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 5:16 AM CST | Flash Flood Warning | LZK | Conway, Garland, Montgomery, Perry, Pope, Yell | 2 hr |
| Feb 16, 7:29 AM CST | Flash Flood Warning | LZK | Conway, Garland, Montgomery, Perry, Pike, Polk and 3 more | 2 hr |
| Feb 16, 7:33 AM CST | Flash Flood Warning | LZK | Clark, Grant, Lonoke, Prairie, White | 3 hr |
| Feb 16, 8:25 AM CST | Flash Flood Warning | LZK | Arkansas, Cleveland, Dallas, Jefferson, Lincoln, Monroe and 1 more | 3 hr |
| Feb 16, 9:25 AM CST | Flash Flood Warning | LZK | Conway, Garland, Perry | 3 hr |
| Feb 16, 10:20 AM CST | Flash Flood Warning | LZK | Clark, Grant, Lonoke, Prairie, White | 2 hr |
| Feb 16, 11:28 AM CST | Flash Flood Warning | LZK | Arkansas, Cleveland, Jefferson, Lincoln, Monroe | 2 hr |
Nearby
Flash Flood Warnings in Arkansas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.